Jump to content
CrazyBoards.org

Recommended Posts

Hi all I'm going cold turkey off of my paliperidone Invega sustenna injections of 50mg per month, I've had bi polar since i was 19, or it could've been 21, i can't quite remember, but they put me onto olanzapine back then, I'm 33 now, and since got put onto Risperdal then the paliperidone invega. I believe i should never have been put or kept on that stuff for bi polar. I've never seen or heard anything that's not there, but about 5 years back or longer again i can't remember, i was misdiagnosed with scitzo affective disorder. Since then Dr's have told me (different ones than the quack) that i definitely don't have S.A.D. Jusy bi polar. I've been forced through an order this whole time to take them and been told i can come off now. Anyhow I'm now about a month into quitting cold turkey off of the injection and I'm wondering what to expect next, is there anything I should be doing? Are all the withdrawal symptoms as bad as I've heard? I'm starting to feel a bit cranky but I'm determined to get off of it. Any help/advice would be awesome. Cheers

Link to comment
Share on other sites

Never taken Invega, but I've cold-turkey'd several AAPs, and never had any major side effects from them. Abilify would be the longest-acting one I've taken, and I had no effects after a month. I've also never been on very high doses either, so that could be part of the reason. Mood stabilizers -- those are a different story!

Out of curiosity, if your dx is bipolar, why is your doctor taking off of psych meds? This doesn't sound like a good idea...

Link to comment
Share on other sites

umm i'm going to skip the "work with your pdoc" and "don't do abrupt changes" mantras of this forum, since you clearly are determined to do it your way. but please be aware that the withdrawal symptoms may be severe and debilitating, especially since you were on injections. drink lots and lots of water and pay attention to your symptoms, in case you need to go to the ER. which is possible you might need eventually. i don't think there are a lot of super dangerous physical effects of withdrawal (here I mean life-threatening) but do know that your psychiatric symptoms will be back. with a VENGEANCE. please take care of yourself. antipsychotics are widely used for bipolar, you don't have to be on schizo spectrum to use them.

Link to comment
Share on other sites

Antipsychotics are often used as mood stabilizers for bipolar disorder. You don't have to be psychotic to take them. I even take one for depression.

Why don't you talk to your doctor about doing a taper and not coming off cold turkey? Coming off any med cold turkey is not advisable. 

Link to comment
Share on other sites

7 hours ago, dtac said:

Out of curiosity, if your dx is bipolar, why is your doctor taking off of psych meds? This doesn't sound like a good idea...

 

6 hours ago, jt07 said:

Antipsychotics are often used as mood stabilizers for bipolar disorder.

Same ^

Link to comment
Share on other sites

For me, Invega was one of the easier ones to stop.  I don't recall getting any withdrawal symptoms.  Since it's an injection, it's not really cold turkey either.  It's going to slowly leave your system as if you were weaning off it.  I don't think you'll experience anything too bad.  If you do, I would communicate that to your doctor.

I hope you're not stopping meds entirely, just stopping the injections to focus on BP treatment.  If you're not, I would really advise it.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...